Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 704, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 23, 2017, 5:37 PM CDT for 4 counties in Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 5:37 PM CDT (22:37 UTC)
- Expired
- Jul 23, 2017, 5:56 PM CDT
- In force
- 19 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cleveland County, OK, Garvin County, OK, McClain County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 45 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 982 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
359 WUUS54 KOUN 232237 SVROUN OKC027-049-087-125-232315- /O.NEW.KOUN.SV.W.0704.170723T2237Z-170723T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Norman OK 537 PM CDT SUN JUL 23 2017 The National Weather Service in Norman has issued a * Severe Thunderstorm Warning for... Northeastern Garvin County in southern Oklahoma... Southeastern Cleveland County in central Oklahoma... Southwestern Pottawatomie County in central Oklahoma... Southeastern McClain County in central Oklahoma... * Until 615 PM CDT * At 536 PM CDT, severe thunderstorms were located along a line extending from 5 miles north of Wanette to 7 miles south of Etowah, moving south at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Wayne, Asher, Wanette, Byars, Rosedale and Trousdale. This includes Interstate 35 near mile marker 81. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3484 9732 3510 9730 3509 9693 3481 9693 TIME...MOT...LOC 2236Z 345DEG 10KT 3504 9701 3503 9720 HAIL...<.75IN WIND...60MPH $$ 11
1 follow-up statement
841
WWUS54 KOUN 232256
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
556 PM CDT SUN JUL 23 2017
OKC027-049-087-125-232306-
/O.CAN.KOUN.SV.W.0704.000000T0000Z-170723T2315Z/
Garvin OK-Cleveland OK-Pottawatomie OK-McClain OK-
556 PM CDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GARVIN...
SOUTHEASTERN CLEVELAND...SOUTHWESTERN POTTAWATOMIE AND SOUTHEASTERN
MCCLAIN COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
LAT...LON 3484 9732 3510 9730 3509 9693 3481 9693
TIME...MOT...LOC 2255Z 345DEG 10KT 3499 9699 3498 9718
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:36 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 23, 2:36 PM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Norman OK
236 PM CDT Sun Jul 23 2017
.DISCUSSION...
Given latest observation trends, we will leave the Heat
Advisory/Excessive Heat Warning going through early evening.
Well detailed meso-discussion issued with previous updated AFD
still holding to our thinking. For the OKC metro - storm chances
will be tied to the area of elevated showers moving southeast
from Enid. Added convergence associated with this activity, which
is tied to a weakening MCV from overnight convection, may allow
scattered showers and storms to develop near/over the OKC metro
and progress south and east into the early evening hours. Brief
heavy rain and strong wind gusts will be the main concerns along
with cloud to ground lightning. Two other areas of concentrated
convection we will look for will be over western north Texas into
southwest Oklahoma associated with deformation east of two MCVs
over the southern panhandle and southwest TX high plains. The
other area is south central and southeast Oklahoma where better
moisture profiles and terrain could yield more in the way of
widespread convective development late this afternoon through this
evening. DCAPE values and weak shear will be supportive of
localized damaging wind gusts with the deeper/more persistent
cores.
Heights quickly build Monday and Tuesday which will allow
temperatures to rise back well above average. Moisture will not be
going anywhere as well, so heat indices will once again yield
likelihood for heat advisory/excessive heat warnings across the
area by mid-week. Models still indicating another respectable
trough to progress around upper ridge and push another weak front
into the region Thursday-Friday. Along with taking the edge off
the heat, the front will also yield scattered thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 74 96 74 97 / 40 20 20 10
Hobart OK 74 97 75 99 / 40 30 20 10
Wichita Falls TX 74 97 74 99 / 50 30 20 10
Gage OK 68 96 72 98 / 30 20 20 10
Ponca City OK 72 96 74 98 / 20 10 10 10
Durant OK 75 94 73 97 / 50 30 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ019-020-025-026-
028-029-040-041-046-047-050>052.
Excessive Heat Warning until 8 PM CDT this evening for
OKZ030>032-042-043-048.
TX...None.
&&
12/11Hazardous weather outlook, Jul 23, 3:25 PM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 325 PM CDT Sun Jul 23 2017 OKZ004>048-050>052-TXZ083>090-242030- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 325 PM CDT Sun Jul 23 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Heat... Hot and humid conditions continue across the region. Heat index values over 100 degrees will be common across much of central and southern Oklahoma and north Texas. The most dangerous conditions will be across southeast Oklahoma where the combination of hot temperatures and high humidity will result in heat index values at or above 110 degrees. Please continue to practice good heat safety. Stay hydrated and take breaks in the shade if you are working or playing outside. Never leave children or pets along in vehicles. Look before you lock! .Thunderstorms... Isolated to scattered thunderstorms are expected this afternoon into the evening. There is a Marginal Risk of severe thunderstorms across all of the area except northern Oklahoma. Gusty, damaging wind gusts are the primary concern, along with locally heavy downpours. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Heat... After a brief dip to more seasonable temperatures, Monday and Tuesday, temperatures from 95 to 105 degrees will return Wednesday through the end of next week. .Thunderstorms... Thunderstorm chances may return late Thursday into Friday across northern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 23, 4:48 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
448 PM CDT SUN JUL 23 2017
OKZ023-232215-
Caddo OK-
448 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR east central Caddo County Until
515 PM CDT...
AT 447 PM CDT, a strong thunderstorm was located near Gracemont. This
storm was nearly stationary.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Anadarko, Gracemont and Lake Chickasha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3517 9837 3527 9826 3517 9809 3515 9809
3506 9821
TIME...MOT...LOC 2147Z 218DEG 2KT 3517 9824
MAHALESpecial weather statement, Jul 23, 5:00 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 500 PM CDT SUN JUL 23 2017 OKZ023-027-038-232230- Grady OK-Caddo OK-Comanche OK- 500 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Grady...south central Caddo and northeastern Comanche Counties Until 530 PM CDT... AT 459 PM CDT, a strong thunderstorm was located near Fletcher, moving southwest at 10 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Locations impacted include... Elgin, Fletcher, Sterling, southern Lake Ellsworth and northeastern Fort Sill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3490 9824 3481 9801 3465 9817 3476 9845 TIME...MOT...LOC 2159Z 47DEG 8KT 3479 9824 MAHALE
Special weather statement, Jul 23, 5:02 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
502 PM CDT SUN JUL 23 2017
OKZ031-032-232230-
Hughes OK-Seminole OK-
502 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Hughes and central
Seminole Counties Until 530 PM CDT...
AT 501 PM CDT, a strong thunderstorm was located 6 miles west of
Cromwell, moving southeast at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Seminole, Wewoka, Wetumka, Bowlegs, Cromwell, Little and Lima.
This includes Interstate 40 between mile markers 202 and 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3528 9617 3504 9675 3528 9678 3540 9663
3540 9660 3541 9658 3539 9654 3541 9654
3544 9657 3545 9655 3546 9654 3543 9651
3543 9649 3546 9648 3545 9644 3529 9644
3529 9619
TIME...MOT...LOC 2201Z 306DEG 15KT 3534 9656
11Local storm report, Jul 23, 5:06 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
506 PM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG SEMINOLE 35.24N 96.65W
07/23/2017 SEMINOLE OK PUBLIC
TREE DOWN FROM STRONG WIND
&&
MBSSpecial weather statement, Jul 23, 5:29 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
529 PM CDT SUN JUL 23 2017
OKZ035-038-232300-
Kiowa OK-Comanche OK-
529 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kiowa and
northwestern Comanche Counties Until 600 PM CDT...
AT 529 PM CDT, a strong thunderstorm was located 9 miles northeast of
Cooperton, moving southwest at 10 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Cooperton and northwestern Wichita Mountains Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3494 9900 3507 9875 3497 9862 3494 9862
3474 9880
TIME...MOT...LOC 2229Z 50DEG 8KT 3496 9876
MAHALELocal storm report, Jul 23, 5:30 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG NORMAN 35.22N 97.44W
07/23/2017 CLEVELAND OK BROADCAST MEDIA
TREE DOWNED INTO POWERLINES BY STRONG WINDS AT THE
INTERSECTION OF PARK DRIVE AND WEST SYMMES STREET
&&
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:11 PM CDT | Special Weather Statement | OUN | Lincoln | 34 min |
| Jul 23, 3:43 PM CDT | Special Weather Statement | OUN | Lincoln | 17 min |
| Jul 23, 3:53 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 33 min |
| Jul 23, 4:07 PM CDT | Special Weather Statement | OUN | Love | 23 min |
| Jul 23, 4:14 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 46 min |
| Jul 23, 4:15 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 45 min |
| Jul 23, 4:17 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 43 min |
| Jul 23, 4:19 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 26 min |
| Jul 23, 4:22 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 38 min |
| Jul 23, 4:37 PM CDT | Special Weather Statement | OUN | Washita | 23 min |
| Jul 23, 4:48 PM CDT | Special Weather Statement | OUN | Caddo | 27 min |
| Jul 23, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 49 min |
| Jul 23, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 47 min |
| Jul 23, 5:00 PM CDT | Special Weather Statement | OUN | Comanche | 30 min |
| Jul 23, 5:02 PM CDT | Special Weather Statement | OUN | Seminole | 28 min |
| Jul 23, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Seminole | 46 min |
| Jul 23, 5:29 PM CDT | Special Weather Statement | OUN | Kiowa | 31 min |
| Jul 23, 5:38 PM CDT | Special Weather Statement | OUN | Beckham | 37 min |
| Jul 23, 5:39 PM CDT | Special Weather Statement | OUN | Grady | 36 min |
| Jul 23, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 48 min |
| Jul 23, 5:43 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| Jul 23, 5:49 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 41 min |
| Jul 23, 5:50 PM CDT | Special Weather Statement | OUN | McClain | 25 min |
| Jul 23, 5:59 PM CDT | Special Weather Statement | OUN | Garvin, Pontotoc | 31 min |
| Jul 23, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa | 51 min |
| Jul 23, 6:10 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 22 min |
| Jul 23, 6:15 PM CDT | Areal Flood Advisory | OUN | Beckham | 3 hr |
| Jul 23, 6:20 PM CDT | Special Weather Statement | OUN | Roger Mills | 25 min |
| Jul 23, 6:20 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 40 min |
| Jul 23, 6:29 PM CDT | Areal Flood Advisory | OUN | Kiowa | 3 hr |
| Jul 23, 6:30 PM CDT | Special Weather Statement | OUN | Atoka, Carter, Coal, Johnston | 30 min |
| Jul 23, 6:45 PM CDT | Special Weather Statement | OUN | Roger Mills | 30 min |
| Jul 23, 6:54 PM CDT | Areal Flood Advisory | OUN | Caddo, Kiowa | 3 hr |
| Jul 23, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.